I am a nine days into the gleevec. Over all not too bad. Two things are driving me crazy. My head feels like Ihave been swimming the pool all day. I can feel fluid in my ears sloshing around. I have to hold my nose and blow to pop my ears so I can hear better. Its like my whole head is super fuzzy. It's driving me nuts. It's hard to concentrate on work. Some days are better then others. Throw in the fatigue thing and I just want to go back to my old self. I hate to whine like this it isn't like me but here i am. Only good thing is my wbc count has dropped significantly. How can I rid myself of the ear issue?
side effects 3
Posted 18 July 2011 - 01:46 PM
You can get a referral to an ENT and try to determine teh cause of the ear issue. My ear issues were seen as residual fluid deep in the sinus. Is it related to Gleevec? Inconclusive, but I never had it before, so make of it what you will. I use Nasonex and it helps a bit.
Posted 18 July 2011 - 02:08 PM
Were you getting this sensation before and/or when you were diagnosed? I had 155,000 WBC at diagnosis and I had a faint sound of blood rushing through my head ... particularly in one of my ears. It had been persisting for a good 6-8 weeks before I was diagnosed, and it was driving me crazy! My CML specialist said that it was a byproduct of thicker blood and was not life threatening for CML. Within 6-8 weeks on Gleevec 400mg, the sound completely disappeared.
Dan - Atlanta, GA
CML CP Diagnosed March 2011
Posted 18 July 2011 - 03:50 PM
I was diagnosed in 2010 and put on Gleevec right away. For a full year I felt horrible, serious fatigue, blistering skin, nauseous, cloudy head, swollen hands and feet and other lovely issues. I went for a second opinion a doctor that is known for working with CML patients. He immediately put me on Tasigna, after going off Gleevec, all the side effects went away. I still have side effects with Tasigna but not nearly as bad as Gleevec. I would suggest asking about other drug options.
Your fellow CMLer
Posted 18 July 2011 - 06:29 PM
Hi: You are only on Gleevec 9 days, just give it a chance to do its job. Everyone handles the different TKI's in a different way. Some have felt better on another drug than others. It depends on the person. You could switch, and then feel worse on something else as well as it may not work for you like Gleevec.
Try not to concentrate on every little thing that is different from the way you felt before. I did that in the beginning, and I found out if I did not think about it I was able to deal with whatever side effect I had. That is just me, and that is how I have handled it all these years.
Posted 18 July 2011 - 06:39 PM
Try switching your Gleevec to morning and see if that helps or use two pillows under your head to try to elevate your head. Another thing you can try is to look at how much salt you have in your diet and reduce it where you can.
Posted 22 July 2011 - 06:19 AM
I have had that 'rushing" sound in my ears off and on since starting Gleevec, though it did take a while to show up. It comes and goes so I have learned just to tolerate it and tell my self it is all part of my treatment. I causes me less stress and worry that way. Like Susan said, give the Gleevec a chance. I remember my first day on Gleevec, I took my pill with breakfast like I was told, by 2:30 that afternoon I already had leg and foot cramps but they did not last. Now I get them now and then and yes they are a pain. The bar of soap under my bottom sheet has helped a little too. Don't know why, but it works. Good luck with your treatment it takes a while for all our side effects to rear thier ugly heads but you can always ask on this site if others are experiencing the same thing and it helps to know if they are and what might relieve it. God bless!
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users